MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH
Model Number 105-5092-150
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the echelon 14 catheter did not have the marker at the distal tip.The catheter was replaced, and the patient did not experience any injury.The device was flushed according to the instructions for use (ifu), and the event occurred prior to use with the patient.
 
Event or Problem Description
Additional information was received.Damage was noticed after opening the package.No prep was performed prior to the damage being seen.There were no issues that resulted in the damage that was found.There was no damage or evidence of tampering to the device packaging.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3: the echelon-14 micro catheter was returned for analysis.The total length of the echelon-14 micro catheter was measured to be within specifications.Upon visual inspection, no issues or irregularities were found with the echelon-14 micro catheter hub.The catheter body appeared to be kinked at ~9.5cm, 35.5cm and 77.0cm from the catheter hub.The echelon-14 micro catheter distal tip appeared to be shaped.The echelon-14 micro catheter distal tip and marker band were found to be separated and missing.Approximately 2.5mm of the distal tip and marker band were found missing.The outer and inner tubing material at the broken end exhibited with jagged edges and stretching.The inner elliptical wire at the distal broken end was found to be exposed.Holes were found proximal to the distal marker band and appeared to be melted.No other anomalies were observed.Based on the device analysis and reported information, the customer¿s report of ¿marker band dislodge¿ was confirmed as a portion of the distal tip and marker band were found missing.The catheter tip was found to be damaged and melted.In addition, the catheter body was found to be kinks at several locations.However, the cause for the separation and damages could not be determined.It is possible that the catheter tip got damaged during tip shaping.However, the heat source was used during shaping could not be determined.The review of lot history records shows that the finished device has met all manufacturing requirements and specifications during final assembly and quality inspection.Per the instructions for use (ifu): ¿use only a steam heat source to shape the catheter tip.Do not use other heat sources.Shape the catheter by holding the shaped portion approximately 1 inch (2.5cm not less than 1 cm) from the steam source for about 20 seconds.Do not exceed 30 seconds.Allow catheter tip to cool in air or saline prior to removing mandrel.¿ medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ECHELON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key12512567
Report Number2029214-2021-01187
Device Sequence Number5173990
Product Code KRA
UDI-Device Identifier00847536005983
UDI-Public00847536005983
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/16/2023
Device Model Number105-5092-150
Device Catalogue Number105-5092-150
Device Lot NumberB146743
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2021
Supplement Date Received by Manufacturer09/23/2021
11/26/2021
Initial Report FDA Received Date09/22/2021
Supplement Report FDA Received Date10/18/2021
12/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown